Thunderstorm Wind, Boyd
- When
- August 6, 10:00 PM CST
- Where
- Boyd County, Spencer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.870, -98.700
Report of large branches down.
A few scattered thunderstorms developed across portions of northern and western Nebraska late evening. Then a cluster of thunderstorms moved south from South Dakota after 9pm CDT into north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
A few scattered thunderstorms developed across portions of northern and western Nebraska late evening. Then a cluster of thunderstorms moved south from South Dakota after 9pm CDT into north central Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 6, 8:09 PM CST, 1 hour 51 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 909 PM CDT Tue Aug 6 2019 .UPDATE... Issued at 904 PM CDT Tue Aug 6 2019 The forecast has been updated to add the chance for strong to severe thunderstorms across portions of central Nebraska. A cluster of storms is currently tracking southeast across south central South Dakota and is expected to track into central Nebraska by 1000 PM. && .SHORT TERM...(This evening through Wednesday night) Issued at 317 PM CDT Tue Aug 6 2019 Main forecast challenge is thunderstorm chances tonight. Monsoonal moisture continues to rotate into the Central Plains. Precipitable water values currently range from at least an inch to around an inch and a half. Most unstable capes have increase to above 4000 J/KG. While it is likely that surfaced based storms will develop by early this evening the location remains in question. Various mesoscale models including the NMMM, ARW, and to a lesser extent the HRRR and RAP suggest initiation of a thunderstorm cluster near a Thedford to Brewster segment. Storm would then grow upscale and move southeast given the instability and strong shear aloft. OVerall POPs across the forecast area range from 30 to 40 percent this evening given the model spread. A second concern is the likely development of an MCS now beginning to develop a few thunderstorms over wrn and cntrl ND. These storms should develop into an MCS to propagate southeastward into eastern portions of nctrl and nern NE near 06Z while continuing to move southeast. This is likely to develop additional thunderstorms westward across the central Sandhills overnight. Far southwestern areas should remain outside any of this activity after midnight to remain dry. Lingering showers/storms in the morning in central NE, with a slight chance returning to west and swrn areas in the afternoon. Not expected much focus for storms until the next disturbance move through Wednesday night. Highs to range from 86 to 92. A marginal risk for severe to cover all of wrn NE except the far northeast in general thunderstorm outlook. POPs Wed. night to range from 30-40 percent. .LONG TERM...(Thursday through Tuesday) Issued at 317 PM CDT Tue Aug 6 2019 Daily chances for thunderstorms Thursday through Tuesday as the upper ridge extending into the Rockies flattens out and extends across the Southern Plains and sern U.S by late this weekend. Highs cool to around 80 Thursday and Friday then mid 80s this weekend, then back into the upper 70s to around 80 by monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 629 PM CDT Tue Aug 6 2019 The main concern for this TAF period will be for the chances of thunderstorms. Latest satellite and radar imagery shows thunderstorms moving across the Nebraska Panhandle and portions of central South Dakota. Latest model guidance suggests that the storms in South Dakota will continue to track south and into central Nebraska. Timing for the storms to impact central Nebraska will be between 03z and 12z. Any strong to severe storms will be generally along and east of highway 83. Aside from any thunderstorms, VFR conditions are expected across the region through the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Thorne SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Thorne
Hazardous Weather Outlook National Weather Service North Platte NE 323 PM CDT Tue Aug 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 323 PM CDT Tue Aug 6 2019 /223 PM MDT Tue Aug 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to severe thunderstorms are possible this evening across the Panhandle and northwest Nebraska, possibly affecting the Sandhills and southwest Nebraska. Another area of strong to severe storms are expected to affect north central Nebraska late this evening and overnight. The severe weather hazards in both areas are large hail, damaging winds, locally heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances exist virtually every day through next Monday. A marginal risk of severe weather is in place for Wednesday evening, with large hail and strong winds being the primary threats. Refer to later forecasts regarding severe potential for Thursday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across all of western and north central Nebraska tonight. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The Sioux Falls radar (KFSD), 179 km away, was scanning. The volume nearest the first event began at 03:58 UTC.
8 thunderstorm wind, 3 hail. Local standard time, as filed.
Report of large branches down.
Report of damage to corn crops in the area.
Damage to a grain bin, top caved in.
Report of trees down and a camper moved a few feet away, along with window damage to the camper.
Report of trees downed and blocking the road.
Report of tree and power lines down along the highway near Emmet, NE.
Wind gust measured from automated weather observing system.
Wind gust measured from automated weather station.
Several trees downed and flower beds uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853164, 853161, 853162, 853165, 853166, 853167, 853168, 853171, 853172, 853163, 853169.